MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 2CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-160
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
The consumer reported a false negative result with the binaxnow covid-19 antigen self-test performed on (b)(6) 2025 with a nasal sample.Repeat testing was performed and generated a positive result.Additional testing was performed (brand unknown) on the same day, generating positive results.The consumer stated that they were symptomatic and experiencing fever, sore throat, headache, and a runny nose.No additional information including patient treatment and outcome was provided.
 
Additional Manufacturer Narrative
The investigation remains in progress.A supplemental report will be provided after completion.
 
Additional Manufacturer Narrative
Corrected data: d4, lot no: proceeding zeros removed.Additional information h4 - device mfg date.Investigation summary testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 885112a with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-160 lot 885112a and device part number 195-430wjr lot 885112a.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 885112a showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue; however, it could possibly be related to issues including the self-test user performance, interpretation of the result, or the specific patient sample.
 
Event or Problem Description

Brand Name
BINAXNOW COVID-19 AG SELF TEST 2CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key23214143
Report Number1221359-2025-00415
Device Sequence Number21114891
Product Code QYT
UDI-Device Identifier00811877011408
UDI-Public01008118770114081726040510885112A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K243518
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/05/2026
Device Catalogue Number195-160
Device Lot Number885112A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown